MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-03
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The isi fse went on site, reproduced the issue and replaced patient side manipulator (psm) to resolve the issue.The system was tested and verified as ready for use.Isi has received the part; however, failure analysis has not completed their investigation.Isi has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer contacted the intuitive surgical, inc.(isi) technical support engineer (tse) and reported that the monopolar curved scissors (mcs) were not working in universal surgical manipulator 3 (usm).The isi tse asked the customer to swap the instrument in usm 3 to usms 1 and 2; it worked fine in the other usms.The isi tse asked the customer to swap the instruments in usms 1 and 2 to usm 3; other instruments did not work in usm 3.The isi tse suggested cleaning the pins on the usm 3 and resetting the drape, but the issue still persisted.The isi tse advised performing a full power cycle, but the customer refused as the surgery was going on.The customer was proceeding with surgery on the remaining two usms.The site was completing the procedure as planned with no reported injury.
 
Additional Manufacturer Narrative
The patient side manipulator (psm) was analyzed and found to have no issues.A visual inspection was performed.The arm was installed onto the system and powered up.Sine cycle and a test drive were performed without any issues.Tests performed via matlab passed.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19388703
Report Number2955842-2024-14957
Device Sequence Number15391843
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date08/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown